Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fat injection for lipo?
Dec 9, 2008

Dear Doctor: Im on terapy combo since 2000. In 2007 i stoped AZT hoping would recover litle from facial/ leg lipoatrophy. 1,5 year gone, i have no reasons to smile. It still goes on, probably not as fast. So im trying to think real and decid wiselly about what to do now. I'm taking Kivexa and Viramune. I looked for advice on the dermo-plastic medecine area but im still confused: 1)How many years an own-fat filler procedure might last? Is it a reasonable choise once it will cost me about 3600 USD? 2)Is it the best solution? 3)What might i expect? 4)Or should i wait more for a possible return of lost fat? Thanks. Antonio from Portugal

Response from Dr. Pierone

Hello and thanks for posting.

I don't think that fat injections are ready for prime time because of variable response to fat grafting. There are small studies in HIV infected patients that have shown some positive results, but the procedure is rather expensive.

Other fillers, PMMA in particular, offer a more cost effective way to treat facial lipoatrophy. There are diffent brands of PMMA and I don't know which one is available in Portugal. If you live near Lisbon, then Dr. Martin Koschnik would be a good starting point to see what other options are available in Portugal. Here is the contact information. Estrada da Cruz 21-12, dto Lisbon, 1400-422 tel. 35-12 - 1301 2693 clinic@koschnik.net

Good luck!



Previous
Lypolysis
Next
lipoatrophy and uridine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement